Please Reply :) Did Cymbalta make any one twitch or jerk worse?

Discussion in 'Fibromyalgia Main Forum' started by tngirl, Aug 31, 2005.

  1. tngirl

    tngirl New Member

    I already have myoclonic jerks and twitches, they seem worse lately. I am wondering if the Cymbalta is doing it? I hate to stop it since it is helping.

    I am wondering if anyone else had this experience.

    Thank you.
    [This Message was Edited on 09/01/2005]
  2. 69mach1

    69mach1 New Member

    i started on 20 mgs, then 30 mgs, some twitchting, then 60 mgs, it was out of sight, my shoulders, arms, hands would jerk all time, noticed it more even more when laying down trying to sleep or sitting still. and my legs could not stope from moving. i had both of my shoulders jrk upward while trying to sleep. i i just was told to step down to 30- 2-mgs, i'n 20 mgs now but i don't feel as though it is helping at all for much of anything.

    plus i gained alot of weight quickly when in the 60 mgs.

    i'm at a loss what i'm even going to do now.
    do you no if those myoclonic jerks are dangerous?
    jodie
  3. tngirl

    tngirl New Member

    Jodie,
    did you have the jerks and twitches before you started the cymbalta?

    I started the myoclonic movements in Dec. of 2003. No pain, just movement.

    I was referred to a neurologist who did all sorts of testing, including an mri, eeg, bloodwork out the wazoo.

    Myoclonus can be a symptom of something drastic like Parkinsons, a tumor etc.

    Myoclonus is often the side effect of medication.

    End result of my testing was there was no particular reason, negative for everything they tested.

    Myoclonus is a movement disorder. Mine are small range movements that are very annoying but do not make me fall down.

    Mine is mostly my fingers, hands, shoulders, elbows, knees and toes and feet. Occasionally in the past 4-5 months my lips will twitch slightly.

    Mine usually gets worse when I am really tired or sick. Since I already had it, I can't tell if the Cymbalta made it worse or it just got worse on its on.

    I can't find any mention of twitching and jerks as a side effect of cymbalta.

    Did yours just start after you started Cymbalta? How long have you been taking it?

    I find no mention of myoclonic movements, twitching or jerking being a side effect of Cymbalta online.

    [This Message was Edited on 08/31/2005]
  4. tngirl

    tngirl New Member

    Bumping for replies.

    Anyone else?
  5. tngirl

    tngirl New Member

    Bumping
  6. 69mach1

    69mach1 New Member

    i'e been on cymbalta since december. i've been on other meds and it would do the same thing not all of them would have that side effects. but the for me i notice a little bit more on the 30 mgs, then came the 60 mgs, and that was just out of sight for me. twitching all over pretty much i don't think ever got the twitching in my mouth area. but remeber when ever i wasn't moving it was more prominent, it was like having an alarm clock going off all the time. i would wonder if people would notice it while sitting around in a waiting room or in of my group meetings for depression etc. but now i'm only on 20 mgs, and i don't seem to have the efects like i did.

    i remember the psychiatrist said something about the name of the jerks when i told him about it. i didn't bother toask him what that meant. thanks for telling me.

    i'm sure we can't be the only ones to have this problem.

    yes i would have some twitching and jerking in my legs as well. it's too bad i didn't have it in my abdominal walls to do some sit ups for me.

    maybe you can taper down to 20 mgs to see if you notice difference.

    jodie
  7. tngirl

    tngirl New Member

    Thanks for the advice. I think I will wait and see if it settles down and if not I will ask to switch to 20 mg.

    I keep bumping but not getting replies. Maybe we are the only ones or nobody else wants to talk about it:)

    I was put on Reglan for my stomach by my primary care doctor once and it made a wild exacerbation. I was still seeing my neurologist then and he said Reglan was bad to give people Parkinson-like symptoms.

    My forefinger and thumb would jerk in a kind of rolling motion, sort of like rolling a marble between them.

    It was helping my stomach so asked if I continued to take it would it stop when I stopped the medication.

    He said usually, but not always. I told him that was not the answer I wanted to hear! He said "Well I have to be honest with you, I have seen some people become unable to turn over in bed or get in and out of the car from Reglan"

    Needless to say, I stopped the Reglan.
  8. 69mach1

    69mach1 New Member

    GEES,

    LIKE YOU NEED SOMETHING ELSE TO HELP YOUO NOT BE ABLE TO TURN OVER YOUR BED SHEETS OR WHATEVER. WE ALREADY HAVE A DIFFICULT TIMES AS IT IS.

    I'M SORRY TO SAY, BUT RELIEVED THAT I'M NOT THE ONLY ONLY ONE WITH THESE DARN SIDE EFFECTS.

    IT JUST SORTA HAS ME A LITTLE WORRIED, BECAUSE MY AUNT HAS PARKINSON'S, I SAW HERE FOR THE FIRST TIME IN ABOUT 15 YEARS. MY EX WAS IN THE USCG, SO WE CAME BACK OT MICHIGAN WHEN WE COULD, BUT ALWAYS BUSY AND EXHAUSTED. BUT SHE WAS UP AND WALKING SHE LOOKED GOOD FOR THE MOST PART STILL UP AND WALKING AND FEEDING HERSLF. SHE LOVES TO GO TO THE CASINOS. WELL IT WAS NICE TO SEE THEM ALL THIS SUMMER.

    WELL I DO HAVE TO GO TO THE PHYSICAL MED DOCTOR, I ALREADY KNOW I WILL BREAK DOWN AND CRY. I'M JUST SO ITRED OF THE RUN AROUND WITH KAISER. I POSTED THE LAST TIME I SAW MY PRIMARY DOCTOR, SHE TOLD ME IF I'M NOT GOING TO BACK TO WORK THEN I SHOULD JUST GO HOME NOW AND COMMIT SUICIDE AND GET A GUN. I WAS IN AWE. NEEDLESS TO SAY I HAVE BEEN HAVING ANXIETY OVER THIS APPT TODAY. ALTHOUGH I HAVE MET THIS DR. ONCE BEFORE AND SHE S PECIALIZES MORE WITH THE FIBOR PATIENT AND MEDS.

    WELL I WILL KEEP EVERYONE APPRISED LATER.

    THANKS SO MUCH FOR THE IMPUT. I NEED TO GET OFF THEIS BOARD AND TAKE A SHOWER FOR APPT. I HAVE BEEN STILL DEPRESSED AND ANXIOUS AND THIS APPT ISNT HELPING, EVEN THOUGH I KNOW SHE IS THERE TO HELP ME.

    JODIE
  9. tngirl

    tngirl New Member

    You poor dear. I can't believe a doctor would tell you to go home and kill yourself. Well I do believe you, but thats awful!

    That was the primary care doctor that told you than? I hope you can switch doctors to someone more understanding.

    Did your physical medicine specialist diagnose you? I go to one of those. I really like mine.

    I hope all goes well with the appointment and you feel better soon.

    keep us updated please.
    [This Message was Edited on 09/02/2005]
  10. 69mach1

    69mach1 New Member

    well i did see my physical med doctor yesterday, she ordered my an mri for neck area she looked at my 8 year old mri, she asked my aobut bowel problems and i siad yes i have had problems and urine problems, and she said when there are neck problems then that can cause problems down below.

    well anyways waiting for mri result, she said go back to the alumni group on thursday, w/chronic pain class. the hjave p.t and such there. so i think i am going to continue with the acupuncture.

    dr. said she would give me some meds but lets wait for the mri and see what is all going on.

    and of course i forgot to tell her about mid back to breast area going numb on me. and pain breathingin and out. so she could order mri for the thoracic area.

    she siad she would give me another cortizone shot in elbow if i wanted. i said i would thinkabout it..

    good luck w/cymbalta i'm not sure what i gonna do at this point still on it but need to get my pain under control and depression i have alot goign on in my life right now.

    jodie
  11. tngirl

    tngirl New Member

    Can you call and talk to the doctor and tell about your other back problems and numbness? Or talk to the nurse if you can't talk to the doctor?

    Are you scheduled to go back soon?

    Do you go to counseling?

    I have a really hard time talking to others about my feelings. I am on an anti depressant besides the cymbalta. The last visit the doctor said how is the depression, is the welbutrin working ok?

    I told him well, the depression is worse than it was, but then when I went on the welbutrin, I didn't have pain all the time! He said that only makes sense when you have chronic pain it affects all areas of your life. We've noticed that, huh?

    I forget to ask things at the doctor too. I now try to make a list, and talk about the most important things first.
  12. tngirl

    tngirl New Member

    Does anyone else have this problem? Please reply I need your imput.
  13. BxGirl

    BxGirl New Member

    I tried Cymbalta for one night. I woke up at 3:00 a.m. with a horrible panic attack, horrible scary dreams and sweating profusely! I was scared to death! I threw out the samples I was given and will NEVER take it again!

    BxGirl
  14. 69mach1

    69mach1 New Member

    i did make a list of things to talk to the dr about still forgot but i will leave message for dr. she may then add that to the neck mri and about my knees i don't know.

    yes i have been going to pychologist/psychiatrist and group meetings.

    i can't remeber the other questions you were asking me. well hopefully you can get something that works for y.


    jodie